MAUDE Adverse Event Report: BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS

BERLIN HEART GMBH EXCOR®; VENTRICULAR (ASSIST) BYPASS
Model Number P25P-001X01
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Ischemia Stroke (4418)
Date of Event 03/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The rvad excor blood pump pu valves; 25 ml in/out; ø 9 mm; sn (b)(6) was in use on the patient from (b)(6) 2024 to date.The event occurred on 2025-03-08, which is (79 days) after the pump was placed on the patient.The pump remains on the patient.We have reviewed the production records of the excor blood pump, and concluded the pump was produced according to our specification.
 
Event or Problem Description
The site contacted berlin heart inc (bhi) clinical affairs (ca) on (b)(6) 2025 to report that the patient supported with the excor system in bi-vad configuration experienced left-sided weakness, slurred speech and headache on (b)(6) 2025.A head ct scan was performed and confirmed an ischemic cva on the right side.The patient underwent an ir thrombectomy.According to the site, the excor blood pump performed as intended with complete filling and ejection.Fibrin was noted in the rvad excor blood pump.The clinic decided not to replace the pump.
 
Additional Manufacturer Narrative
The below information has been inadvertently entered incorrectly in the initial report.A.Serial number in section d4.B.Expiration date in section d4.C.Occupation of the initial reporter in section e3.D.Telephone number in section g1.Therefore, it has been added in the follow-up 1 correction report.

Brand Name
EXCOR®
Common Device Name
VENTRICULAR (ASSIST) BYPASS
Manufacturer (Section D)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM  12247
Manufacturer (Section G)
BERLIN HEART GMBH
wiesenweg 10
berlin, 12247
GM   12247
Manufacturer Contact
odell roberts
9391 grogan's mill road
suite a-6
the woodlands, TX 77380
2818639712
MDR Report Key21877005
Report Number3004582654-2025-00022
Device Sequence Number7899308
Product Code DSQ
UDI-Device Identifier04260090040119
UDI-Public(01)04260090040119(17)270131
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P160035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Remedial Action Patient Monitoring
Type of Report Initial,Followup
Report Date (Section B) 05/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberP25P-001X01
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/31/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date04/21/2025
Supplement Report FDA Received Date05/14/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured03/04/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age6 YR
Patient SexFemale
Patient Weight17 KG